Alert archive / Washington / Freezing Rain Advisories in 2011

Freezing Rain Advisory 2, NWS Spokane, WA

January 21, 201110 counties in Washington; 5 counties in Idaho

NWS Spokane, WA issued this freezing rain advisory at Jan 21, 2011, 6:47 AM PST for 10 counties in Washington; 5 counties in Idaho. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2011, 6:47 AM PST (14:47 UTC)
Expired
Jan 21, 2011, 12:53 PM PST
In force
6 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 20 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 2.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2011-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2011-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WWUS46 KOTX 211447
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
647 AM PST FRI JAN 21 2011

...HEAVY SNOW OVER THE CENTRAL IDAHO PANHANDLE MOUNTAINS THIS
AFTERNOON INTO TONIGHT...

.THIS MORNING...A BAND OF FREEZING RAIN WILL PRODUCE A LIGHT GLAZE
OF ICE TO PORTIONS OF THE UPPER COLUMBIA BASIN...THE WATERVILLE
PLATEAU...AND AROUND THE MOSES LAKE AREA.

FOR THIS AFTERNOON AND TONIGHT...A FAST MOVING STORM SYSTEM WILL
BRING RAPID SNOW ACCUMULATIONS TO THE CENTRAL IDAHO PANHANDLE.
THE HEAVIEST ACCUMULATIONS WILL BE ABOVE 4000 FEET...INCLUDING
LOOKOUT PASS ON INTERSTATE 90.

IDZ004-212300-
/O.CON.KOTX.WS.W.0003.110121T1900Z-110122T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
647 AM PST FRI JAN 21 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 4 AM PST SATURDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 4 AM PST SATURDAY. 

* SNOW ACCUMULATIONS: 6 TO 10 INCHES.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: SNOW WILL BEGIN BY EARLY THIS AFTERNOON. SNOW WILL BE 
  HEAVY AT TIMES THIS AFTERNOON AND THIS EVENING...BEFORE 
  DECREASING TO SNOW SHOWERS LATE TONIGHT.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST 15 TO 25 MPH THIS EVENING. GUSTS AS HIGH AS 40 
  MPH ON THE EXPOSED MOUNTAIN RIDGES. 

* IMPACTS: TRAVEL ON INTERSTATE 90 WILL BE IMPACTED THIS
  AFTERNOON THROUGH TONIGHT. THE HEAVIEST ACCUMULATIONS WILL 
  BE ABOVE 4000 FEET...WHICH INCLUDES LOOKOUT PASS. THE 
  ELEVATION OF LOOKOUT PASS IS ABOUT 4700 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET MEANS THAT
TRAVEL THROUGH THE MOUNTAINS WILL BE DANGEROUS OR IMPOSSIBLE.
EVEN THOUGH ROAD CONDITIONS MAY BE GOOD IN THE VALLEYS AND LOW
ELEVATIONS...DRIVING ACROSS THE PASSES IS NOT RECOMMENDED.

&&

$$

WAZ034-035-044-211900-
/O.NEW.KOTX.ZR.Y.0002.110121T1447Z-110121T1900Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY
647 AM PST FRI JAN 21 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 11 AM PST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

* ICE ACCUMULATIONS: UP TO A TENTH OF AN INCH AROUND OTHELLO...
  RITZVILLE...ODESSA....AND WILBUR.

* TIMING: PERIODS OF FREEZING RAIN THROUGH LATE MORNING.
  TEMPERATURES WILL CLIMB ABOVE FREEZING BY NOON.

* LOCATIONS INCLUDE: RITZVILLE...GRAND COULEE...ODESSA...
  WILBUR...COULEE CITY...MOSES LAKE...EPHRATA...OTHELLO

* IMPACTS: A LIGHT GLAZE OF ICE CAN BE EXPECTED ON CARS...
  SIDEWALKS...PARKING LOTS...AND UNTREATED ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
903 
WWUS46 KOTX 211619 AAA
WSWOTX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
819 AM PST FRI JAN 21 2011

...HEAVY SNOW OVER THE CENTRAL IDAHO PANHANDLE MOUNTAINS THIS
AFTERNOON INTO TONIGHT...

.THIS MORNING...A BAND OF FREEZING RAIN WILL PRODUCE A LIGHT
GLAZE OF ICE TO PORTIONS OF THE UPPER COLUMBIA BASIN...THE
WATERVILLE PLATEAU...THE MOSES LAKE AREA...AND THE SPOKANE REGION. 

FOR THIS AFTERNOON AND TONIGHT...A FAST MOVING STORM SYSTEM WILL
BRING RAPID SNOW ACCUMULATIONS TO THE CENTRAL IDAHO PANHANDLE.
THE HEAVIEST ACCUMULATIONS WILL BE ABOVE 4000 FEET...INCLUDING
LOOKOUT PASS ON INTERSTATE 90.

IDZ004-220030-
/O.EXT.KOTX.WS.W.0003.110121T2000Z-110122T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
819 AM PST FRI JAN 21 2011

...WINTER STORM WARNING NOW IN EFFECT FROM NOON TODAY TO 4 AM PST
SATURDAY ABOVE 4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT FROM
NOON TODAY TO 4 AM PST SATURDAY. 

* SNOW ACCUMULATIONS: 6 TO 10 INCHES.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: SNOW WILL BEGIN BY EARLY THIS AFTERNOON. SNOW WILL BE 
  HEAVY AT TIMES THIS AFTERNOON AND THIS EVENING...BEFORE 
  DECREASING TO SNOW SHOWERS LATE TONIGHT.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST 15 TO 25 MPH THIS EVENING. GUSTS AS HIGH AS 40 
  MPH ON THE EXPOSED MOUNTAIN RIDGES.

* IMPACTS: TRAVEL ON INTERSTATE 90 WILL BE IMPACTED THIS 
  AFTERNOON THROUGH TONIGHT. THE HEAVIEST ACCUMULATIONS WILL 
  BE ABOVE 4000 FEET...WHICH INCLUDES LOOKOUT PASS. THE 
  ELEVATION OF LOOKOUT PASS IS ABOUT 4700 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET MEANS THAT
TRAVEL THROUGH THE MOUNTAINS WILL BE DANGEROUS OR IMPOSSIBLE.
EVEN THOUGH ROAD CONDITIONS MAY BE GOOD IN THE VALLEYS AND LOW
ELEVATIONS...DRIVING ACROSS THE PASSES IS NOT RECOMMENDED.

&&

$$

IDZ001>003-WAZ033-036>038-212000-
/O.EXB.KOTX.ZR.Y.0002.000000T0000Z-110121T2000Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
WASHINGTON PALOUSE-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...RATHDRUM...PRIEST RIVER...
COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PLUMMER...
ROSALIA...TEKOA...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...
DEER PARK...CHEWELAH...NEWPORT...SPRINGDALE-HUNTERS ROAD...
FLOWERY TRAIL ROAD
819 AM PST FRI JAN 21 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* ICE ACCUMULATIONS: UP TO A TENTH OF AN INCH AROUND OTHELLO...
  RITZVILLE...ODESSA....WILBUR AND SPOKANE TO THE SOUTHERN PARTS
  OF BONNER COUNTY...STEVENS COUNTY...PEND OREILLE COUNTY AND
  FERRY COUNTY. 

* TIMING: PERIODS OF FREEZING RAIN THROUGH LATE MORNING. POCKETS
  OF SLEET WILL ALSO BE POSSIBLE. TEMPERATURES WILL CLIMB ABOVE
  FREEZING BY NOON.

* LOCATIONS INCLUDE: RITZVILLE...GRAND COULEE...ODESSA...
  WILBUR...COULEE CITY...MOSES LAKE...EPHRATA...OTHELLO...AND THE
  SPOKANE REGION NORTH TO THE SOUTHERN PARTS OF BONNER
  COUNTY...STEVENS COUNTY...PEND OREILLE COUNTY AND FERRY COUNTY. 

* IMPACTS: A LIGHT GLAZE OF ICE CAN BE EXPECTED ON CARS... 
  SIDEWALKS...PARKING LOTS...AND UNTREATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ034-035-044-212000-
/O.EXT.KOTX.ZR.Y.0002.000000T0000Z-110121T2000Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY
819 AM PST FRI JAN 21 2011

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY.

* ICE ACCUMULATIONS: UP TO A TENTH OF AN INCH AROUND OTHELLO... 
  RITZVILLE...ODESSA....AND WILBUR.

* TIMING: PERIODS OF FREEZING RAIN THROUGH LATE MORNING. 
  TEMPERATURES WILL CLIMB ABOVE FREEZING BY NOON.

* LOCATIONS INCLUDE: RITZVILLE...GRAND COULEE...ODESSA... 
  WILBUR...COULEE CITY...MOSES LAKE...EPHRATA...OTHELLO

* IMPACTS: A LIGHT GLAZE OF ICE CAN BE EXPECTED ON CARS... 
  SIDEWALKS...PARKING LOTS...AND UNTREATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
154 
WWUS46 KOTX 211950
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1150 AM PST FRI JAN 21 2011

...HEAVY SNOW OVER THE CENTRAL IDAHO PANHANDLE MOUNTAINS THIS
AFTERNOON INTO TONIGHT...WITH A COMBINATION OF SNOW...SLEET AND
FREEZING RAIN TODAY FOR NORTHEAST WASHINGTON AND THE NORTH IDAHO
PANHANDLE...

FOR THIS AFTERNOON AND TONIGHT...A FAST MOVING STORM SYSTEM WILL
BRING RAPID SNOW ACCUMULATIONS TO THE CENTRAL IDAHO PANHANDLE. THE
HEAVIEST ACCUMULATIONS WILL BE ABOVE 4000 FEET...INCLUDING LOOKOUT
PASS ON INTERSTATE 90.

IDZ001-WAZ037-220000-
/O.CAN.KOTX.ZR.Y.0002.000000T0000Z-110121T2000Z/
/O.NEW.KOTX.WW.Y.0007.110121T1950Z-110122T0000Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
1150 AM PST FRI JAN 21 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND POCKETS OF SLEET OR FREEZING
RAIN...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* ICE ACCUMULATIONS: LESS THAN A TENTH OF AN INCH OF ICE CAN BE
  EXPECTED. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES WILL BE LIKELY IN THE
  VALLEYS...WITH 3 TO 5 INCHES IN THE MOUNTAINS.

* TIMING: PERIODS OF FREEZING RAIN AND SNOW THROUGH TODAY. POCKETS
  OF SLEET WILL ALSO BE POSSIBLE. SNOW ACCUMULATIONS OF 1 TO 3 INCHES
  WILL BE LIKELY IN THE VALLEYS...WITH 3 TO 5 INCHES IN THE
  MOUNTAINS. TEMPERATURES WILL CLIMB ABOVE FREEZING FOR MOST TOWNS
  BY LATE AFTERNOON AS THE RAIN DEVELOPS ACROSS THE SOUTH PARTS OF
  PEND OREILLE COUNTY...STEVENS COUNTY AND AND MUCH OF BONNER
  COUNTY.

* LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY...
  PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...COLVILLE... DEER 
  PARK...CHEWELAH...NEWPORT...KETTLE FALLS... 
  SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL 
  ROAD 

* IMPACTS: A LIGHT GLAZE OF ICE CAN BE EXPECTED ON CARS...
  SIDEWALKS...PARKING LOTS...AND UNTREATED ROADS. SNOW AND POCKETS
  OF SLEET WILL ALSO CONTRIBUTE TO HAZARDOUS ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ003-WAZ033>035-044-212100-
/O.CAN.KOTX.ZR.Y.0002.000000T0000Z-110121T2000Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...ROSALIA...TEKOA...
MOSES LAKE...EPHRATA...OTHELLO...RITZVILLE...GRAND COULEE...
ODESSA...WILBUR...COULEE CITY
1150 AM PST FRI JAN 21 2011

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

THOUGH POCKETS OF LIGHT FREEZING RAIN WILL BE POSSIBLE ACROSS THE
FAR NORTHERN PARTS OF GRANT AND LINCOLN COUNTY THROUGH MIDDAY
BEFORE TRANSITIONING THE RAIN...THE FREEZING PRECIPITATION
COVERAGE IS NOT EXPECTED TO BE WIDESPREAD. HIGHWAY 2 WILL STILL BE
UNDER THE THREAT OF FREEZING RAIN THROUGH MIDDAY BEFORE
TRANSITIONING THE RAIN.

$$

IDZ004-220400-
/O.CON.KOTX.WS.W.0003.110121T2000Z-110122T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
1150 AM PST FRI JAN 21 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
4 AM PST SATURDAY. 

* SNOW ACCUMULATIONS: 6 TO 10 INCHES.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: SNOW WILL BEGIN BY EARLY THIS AFTERNOON. SNOW WILL BE 
  HEAVY AT TIMES THIS AFTERNOON AND THIS EVENING...BEFORE 
  DECREASING TO SNOW SHOWERS LATE TONIGHT.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST 15 TO 25 MPH THIS EVENING. GUSTS AS HIGH AS 40 
  MPH ON THE EXPOSED MOUNTAIN RIDGES.

* IMPACTS: TRAVEL ON INTERSTATE 90 WILL BE IMPACTED THIS 
  AFTERNOON THROUGH TONIGHT. THE HEAVIEST ACCUMULATIONS WILL 
  BE ABOVE 4000 FEET...WHICH INCLUDES LOOKOUT PASS. THE 
  ELEVATION OF LOOKOUT PASS IS ABOUT 4700 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET MEANS THAT
TRAVEL THROUGH THE MOUNTAINS WILL BE DANGEROUS OR IMPOSSIBLE.
EVEN THOUGH ROAD CONDITIONS MAY BE GOOD IN THE VALLEYS AND LOW
ELEVATIONS...DRIVING ACROSS THE PASSES IS NOT RECOMMENDED.

&&

$$

IDZ002-WAZ036-038-212100-
/O.EXT.KOTX.ZR.Y.0002.000000T0000Z-110121T2100Z/
COEUR D'ALENE AREA-SPOKANE AREA-OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...COEUR D'ALENE...POST FALLS...
HAYDEN...SPOKANE...DAVENPORT
1150 AM PST FRI JAN 21 2011

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

* ICE ACCUMULATIONS: UP TO A TENTH OF AN INCH ACROSS THE SOUTHERN
  PARTS OF STEVENS COUNTY...PEND OREILLE COUNTY AND FERRY COUNTY.
  THIS INCLUDES SPOKANE AND COEUR D'ALENE.

* TIMING: PERIODS OF FREEZING RAIN THROUGH MIDDAY. POCKETS OF
  SLEET WILL ALSO BE POSSIBLE. TEMPERATURES WILL CLIMB ABOVE
  FREEZING BY MIDDAY AND THE PRECIPITATION IS EXPECTED TO THEN
  TRANSITION TO RAIN. 

* LOCATIONS INCLUDE: COEUR D'ALENE...POST FALLS...HAYDEN...
  SPOKANE...DAVENPORT 

* IMPACTS: A LIGHT GLAZE OF ICE CAN BE EXPECTED ON CARS...
  SIDEWALKS...PARKING LOTS...AND UNTREATED ROADS. THIS INCLUDES
  PARTS OF INTERSTATE 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
469 
WWUS46 KOTX 212053 AAB
WSWOTX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1253 PM PST FRI JAN 21 2011

...HEAVY SNOW OVER THE CENTRAL IDAHO PANHANDLE MOUNTAINS THIS
AFTERNOON INTO TONIGHT...WITH A COMBINATION OF SNOW...SLEET AND
FREEZING RAIN TODAY FOR NORTHEAST WASHINGTON AND THE NORTH IDAHO
PANHANDLE...

FOR THIS AFTERNOON AND TONIGHT...A FAST MOVING STORM SYSTEM WILL
BRING RAPID SNOW ACCUMULATIONS TO THE CENTRAL IDAHO PANHANDLE.
THE HEAVIEST ACCUMULATIONS WILL BE ABOVE 4000 FEET...INCLUDING
LOOKOUT PASS ON INTERSTATE 90.

IDZ002-WAZ036-038-212200-
/O.CAN.KOTX.ZR.Y.0002.000000T0000Z-110121T2100Z/
COEUR D'ALENE AREA-SPOKANE AREA-OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...COEUR D'ALENE...POST FALLS...
HAYDEN...SPOKANE...DAVENPORT
1253 PM PST FRI JAN 21 2011

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE LOWER TO MID 30S...AND ARE
EXPECTED TO BE REACH THE MID 30S FOR ALL TOWNS THIS AFTERNOON.
FREEZING RAIN IS NO LONGER EXPECTED.  

$$

IDZ004-220500-
/O.CON.KOTX.WS.W.0003.000000T0000Z-110122T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
1253 PM PST FRI JAN 21 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
4 AM PST SATURDAY. 

* SNOW ACCUMULATIONS: 6 TO 10 INCHES.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: SNOW WILL BEGIN BY EARLY THIS AFTERNOON. SNOW WILL BE 
  HEAVY AT TIMES THIS AFTERNOON AND THIS EVENING...BEFORE 
  DECREASING TO SNOW SHOWERS LATE TONIGHT.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST 15 TO 25 MPH THIS EVENING. GUSTS AS HIGH AS 40 
  MPH ON THE EXPOSED MOUNTAIN RIDGES.

* IMPACTS: TRAVEL ON INTERSTATE 90 WILL BE IMPACTED THIS 
  AFTERNOON THROUGH TONIGHT. THE HEAVIEST ACCUMULATIONS WILL 
  BE ABOVE 4000 FEET...WHICH INCLUDES LOOKOUT PASS. THE 
  ELEVATION OF LOOKOUT PASS IS ABOUT 4700 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET MEANS THAT
TRAVEL THROUGH THE MOUNTAINS WILL BE DANGEROUS OR IMPOSSIBLE.
EVEN THOUGH ROAD CONDITIONS MAY BE GOOD IN THE VALLEYS AND LOW
ELEVATIONS...DRIVING ACROSS THE PASSES IS NOT RECOMMENDED.

&&

$$

IDZ001-WAZ037-220000-
/O.CON.KOTX.WW.Y.0007.000000T0000Z-110122T0000Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
1253 PM PST FRI JAN 21 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* ICE ACCUMULATIONS: LESS THAN A TENTH OF AN INCH OF ICE CAN BE 
  EXPECTED.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES WILL BE LIKELY IN THE 
  VALLEYS...WITH 3 TO 5 INCHES IN THE MOUNTAINS.

* TIMING: PERIODS OF FREEZING RAIN AND SNOW THROUGH TODAY.
  POCKETS OF SLEET WILL ALSO BE POSSIBLE. SNOW ACCUMULATIONS 
  OF 1 TO 3 INCHES WILL BE LIKELY IN THE VALLEYS...WITH 3 TO 5 
  INCHES IN THE MOUNTAINS. TEMPERATURES WILL CLIMB ABOVE 
  FREEZING FOR MOST TOWNS BY LATE AFTERNOON AS THE RAIN 
  DEVELOPS ACROSS THE SOUTH PARTS OF PEND OREILLE COUNTY...
  STEVENS COUNTY AND AND MUCH OF BONNER COUNTY. 

* LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY... 
  PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...COLVILLE... DEER 
  PARK...CHEWELAH...NEWPORT...KETTLE FALLS... 
  SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL 
  ROAD 

* IMPACTS: A LIGHT GLAZE OF ICE CAN BE EXPECTED ON CARS... 
  SIDEWALKS...PARKING LOTS...AND UNTREATED ROADS. SNOW AND 
  POCKETS OF SLEET WILL ALSO CONTRIBUTE TO HAZARDOUS ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freezing rain advisory went out at Jan 21, 5:05 AM PST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 21, 5:05 AM PST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
505 AM PST FRI JAN 21 2011

.SYNOPSIS...
A FAST MOVING STORM SYSTEM WILL BLOW THROUGH THE PACIFIC NORTHWEST
TODAY AND TONIGHT. WINTRY WEATHER WILL DEVELOP THIS MORNING...AND
LIKELY CHANGE TO RAIN BY THIS AFTERNOON OVER MOST OF THE LOW
ELEVATIONS OF EASTERN WASHINGTON AND NORTHERN IDAHO. GUSTY WEST
WINDS WILL DEVELOP BY THIS EVENING OVER MUCH OF THE REGION AS THIS
STORM SYSTEM EXITS THE REGION. PORTIONS OF CENTRAL WASHINGTON WILL
LIKELY EXPERIENCE THE WINDIEST CONDITIONS THIS EVENING. THE STORM
TRACK WILL MIGRATE NORTH OF THE REGION THIS WEEKEND...AND REMAIN
OVER CANADA THROUGH MUCH OF NEXT WEEK...RESULTING IN CHILLY...BUT
TRANQUIL WEATHER.

&&

.DISCUSSION...

TODAY AND TONIGHT...A WIND ADVISORY HAS BEEN ISSUED FOR LATE THIS
AFTERNOON INTO THIS EVENING FOR THE WENATCHEE...CHELAN...ENTIAT...
WATERVILLE...VANTAGE...AND QUINCY AREAS. A WINTER STORM WARNING
FOR HEAVY SNOW ABOVE 4000 FEET HAS BEEN ISSUED FOR THIS AFTERNOON
THROUGH TONIGHT FOR THE CENTRAL IDAHO PANHANDLE MOUNTAINS.

A FAST MOVING UPPER LEVEL TROUGH WILL CROSS SOUTHERN BRITISH
COLUMBIA THIS AFTERNOON AND EVENING. SATELLITE IMAGERY AS OF 2AM
SHOWS A HEALTHY SLUG OF MOISTURE ASSOCIATED WITH THIS FAST MOVING
UPPER TROUGH. OVER AN INCH OF PRECIPITABLE WATER IS DEPICTED OFF
THE COAST OF WESTERN WASHINGTON AND SOUTHERN B.C. BY THE AMSU
IMAGERY. THIS SLUG OF MOISTURE APPEARS TO BE INITIALIZED WELL BY
THE 00Z-06Z RUNS OF THE NAM AND GFS. BOTH MODELS DEVELOP WARM
ADVECTION PRECIPITATION OVER CENTRAL WASHINGTON SHORTLY AFTER 12Z
AND SPREAD IT EASTWARD THROUGH THE MORNING. PRECIPITATION TYPE
WILL BE TRICKY. MODEL SOUNDINGS SHOW A LAYER ABOVE FREEZING ALOFT
OVER CENTRAL WASHINGTON...INCLUDING THE WENATCHEE...MOSES
LAKE...AND GRAND COULEE AREAS THIS MORNING. AS OF 2AM...THESE
COMMUNITIES WERE BELOW FREEZING. HOWEVER...AS CLOUDS AND WARM
ADVECTION ALOFT INCREASE IT IS NOT OUT OF THE QUESTION THAT
SURFACE TEMPERATURES COULD WARM ENOUGH THAT A GOOD PORTION OF
CENTRAL WASHINGTON WILL WARM ABOVE FREEZING AS PRECIPITATION
COMMENCES. I WILL HOLD OFF ON ISSUING A FREEZING RAIN ADVISORY FOR
NOW...BUT MAY CONSIDER ONE IF TEMPERATURES REMAIN IN THE 20S
THROUGH 7AM.

FOR THE EASTERN THIRD OF WASHINGTON INTO NORTH IDAHO...INCREASING
LOW LEVEL MIXING LATE THIS MORNING INTO THE AFTERNOON SHOULD
CREATE A TRANSITION FROM WET SNOW TO RAIN FOR MOST OF THE LOW
ELEVATIONS. COMMUNITIES NEAR THE CANADIAN BORDER...LIKE BONNERS
FERRY...METALINE FALLS...AND NORTHPORT...MAY REMAIN COLD ENOUGH
THROUGH LATE AFTERNOON FOR A COUPLE INCHES OF SNOW ACCUMULATION.
ELSEWHERE...WET SNOW ACCUMULATIONS SHOULD BE AN INCH OR LESS
INCLUDING THE SPOKANE...DEER PARK...COEUR D'ALENE...AND KELLOGG
AREAS. PRECIPITATION AMOUNTS SHOULD BE MAXIMIZED OVER THE CENTRAL
IDAHO PANHANDLE AS MOIST ISENTROPIC ADVECTION TODAY TRANSITIONS TO
WEST UP-SLOPE PRECIPITATION TONIGHT. SNOW ACCUMULATIONS WILL LIKELY
BE THE HIGHEST ABOVE 4000 FEET...WHERE ABOUT 8 INCHES WILL BE
POSSIBLE. A WINTER STORM WARNING HAS BEEN ISSUED FOR ELEVATIONS
ABOVE 4000 FEET...MAINLY WITH LOOKOUT PASS IN MIND THIS AFTERNOON
AND THIS EVENING. SNOW AMOUNTS WILL BE MARGINAL FOR WARNING
CRITERIA...BUT THE MODELS SHOW SOME HIGH PRECIPITATION RATES THIS
AFTERNOON AND EARLY THIS EVENING...SUGGESTING DETERIORATING DRIVING
CONDITIONS ON INTERSTATE 90 NEAR THE IDAHO/MONTANA BORDER.

POST COLD FRONT WINDS MAY BE THE HIGHEST IMPACT PHENOMENON WITH
THIS STORM. THE MODELS ADVERTISE A 120KT+ JET AT 250MB
PERPENDICULAR TO THE WASHINGTON CASCADES LATE THIS AFTERNOON AND
EARLY THIS EVENING. AN INCREASING SURFACE PRESSURE GRADIENT BEHIND
THE COLD FRONT SUGGESTS WINDY CONDITIONS DEVELOPING BETWEEN 21Z-
00Z. CROSS SECTIONS FROM THE NAM SHOW AN IMPRESSIVE DOWNWARD OMEGA
SIGNATURE FROM THE CASCADE CREST TO THE WATERVILLE PLATEAU. I
WOULD LIKE TO SEE A MORE DEFINED STABLE LAYER IN THE 5000-8000FT
LAYER TO GET EXCITED ABOUT A PROLONGED MOUNTAIN WAVE EVENT...BUT
BRIEF WAVE ACTIVITY COULD OCCUR AROUND FRONTAL PASSAGE...WITH
GUSTS HIGHER THAN 60 MPH. AT THIS TIME...A WIND ADVISORY HAS BEEN
ISSUED FOR THE POTENTIAL FOR GRADIENT WINDS AND INCREASING LOW
LEVEL COLD ADVECTION. WITH 850MB WINDS PROGGED BY THE NAM TO BE
45-50KTS IN THE LEE OF THE CASCADES...GUSTS APPROACHING 45KTS
APPEAR PLAUSIBLE. /GKOCH

SATURDAY THROUGH THURSDAY...AN UPPER LEVEL RIDGE WILL PARK ITSELF
OVER THE INLAND NORTHWEST AND BRING RELATIVELY QUIET WEATHER.
MINOR IMPULSES ACCOMPANIED BY HIGH LEVEL PACIFIC MOISTURE WILL
SPREAD OVER THE TOP OF THE RIDGE...GIVING WAY TO MOSTLY CLOUDY
SKIES AND THE CHANCE FOR MOUNTAIN SHOWERS ESPECIALLY OVER THE
CASCADES. FOR THE WEEKEND AND INTO TUESDAY...THE NORTHWEST FLOW
ON THE BACKSIDE OF THE RIDGE WILL CONTINUE THE RISK OF MOUNTAIN
SNOW SHOWERS ACROSS NORTHEAST WASHINGTON AND NORTH IDAHO.
TEMPERATURES WILL RUN AT OR SLIGHTLY ABOVE NORMAL. BY
WEDNESDAY...LIGHT WINDS AND HIGH PRESSURE AT THE SURFACE WILL
SETTLE IN BY MID WEEK WHICH WILL HELP ESTABLISH LOW LEVEL
TEMPERATURE INVERSIONS. ANTICIPATE AREAS OF FOG AND STRATUS TO
DEVELOP ESPECIALLY ACROSS THE NORTHERN VALLEYS AND PARTS OF THE
COLUMBIA BASIN BY THE END OF THE WEEK. /RFOX.

&&

.AVIATION...
12Z TAFS...WINTRY PRECIPITATION WILL IMPACT AVIATION OPERATIONS THIS
MORNING FROM CENTRAL WASHINGTON THROUGH NORTH IDAHO. THERMAL
PROFILES FROM THE NAM SUGGEST THE POTENTIAL FOR FREEZING RAIN AT
MOSES LAKE...EPHRATA...AND WENATCHEE THROUGH 17-19Z. TEMPERATURES
WILL BE MARGINAL FOR FREEZING RAIN BY MID TO LATE MORNING...SO THE
TAFS MAY BE SOMEWHAT PESSIMISTIC...KEEPING FREEZING RAIN THE
PREDOMINANT P-TYPE THROUGH LATE MORNING. FOR THE SPOKANE AREA...SNOW
IS EXPECTED AT THE ONSET OF PRECIPITATION...WITH A TRANSITION TO
RAIN AROUND 20Z. A BRIEF PERIOD OF FREEZING RAIN COULD OCCUR...BUT
AT THIS TIME DOES NOT APPEAR WORTHY OF MENTION IN THE TAF. GUSTY
WEST WINDS MAY IMPACT WENATCHEE...MOSES LAKE...PULLMAN...AND
LEWISTON LATE THIS AFTERNOON/EVENING ALONG AND BEHIND THE COLD
FRONT. /GKOCH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        37  29  36  26  35  24 / 100  30  10  10  10  10
COEUR D'ALENE  36  29  36  25  37  24 / 100  50  10  20  10  10
PULLMAN        42  34  39  28  39  27 /  90  60  10  10  10  10
LEWISTON       45  37  44  30  43  29 /  70  60  10   0  10   0
COLVILLE       35  26  38  27  37  26 /  90  20  10  20  10  10
SANDPOINT      34  29  35  26  36  22 / 100  50  20  30  20  10
KELLOGG        35  29  37  27  38  24 / 100 100  30  40  20  20
MOSES LAKE     40  28  39  23  36  23 /  60  10   0   0  10   0
WENATCHEE      42  29  38  25  37  25 /  50  10   0   0  10   0
OMAK           35  27  35  21  35  23 /  60  10   0  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 4 AM PST
     SATURDAY ABOVE 4000 FEET FOR THE CENTRAL PANHANDLE
     MOUNTAINS.

WA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
     EAST SLOPES NORTHERN CASCADES...MOSES LAKE AREA...
     WATERVILLE PLATEAU...WENATCHEE AREA.

&&
Hazardous weather outlook, Jan 21, 6:31 AM PST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
631 AM PST FRI JAN 21 2011

WAZ034-035-041-042-044-221500-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
631 AM PST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THIS MORNING...THERE IS THE POTENTIAL FOR A LIGHT GLAZING OF ICE
AROUND MOSES LAKE...EPHRATA....GRAND COULEE...WILBUR...AND
RITZVILLE. PERIODS OF LIGHT FREEZING RAIN WILL PERSIST THROUGH MID
TO LATE MORNING. TEMPERATURES WILL WARM ABOVE FREEZING BY NOON.

GUSTY WEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVENING OVER THE EAST SLOPES OF THE CASCADES...THE WENATCHEE
AREA...THE WATERVILLE PLATEAU...AND AROUND MOSES LAKE. GUSTS OF 40
TO 50 MPH WILL BE POSSIBLE...MAINLY IN THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001-002-WAZ036>038-043-221500-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
631 AM PST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW ACCUMULATIONS ARE EXPECTED THIS MORNING AND EARLY THIS
AFTERNOON OVER MUCH OF NORTH CENTRAL AND NORTHEAST WASHINGTON...AS
WELL AS THE FAR NORTHERN IDAHO PANHANDLE. SNOW WILL LIKELY CHANGE
TO RAIN THIS AFTERNOON IN THE VALLEYS AND LOW LANDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ003-026-027-WAZ031>033-221500-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-
631 AM PST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ004-221500-
CENTRAL PANHANDLE MOUNTAINS-
631 AM PST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...TODAY AND TONIGHT

HEAVY MOUNTAIN SNOW ACCUMULATIONS ARE EXPECTED THIS AFTERNOON
THROUGH TONIGHT...MAINLY ABOVE 4000 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:38 AM PSTWind AdvisoryOTXAdams, Chelan, Douglas, Grant15 hr
Jan 21, 11:50 AM PSTWinter Weather AdvisoryOTXPend Oreille, Spokane, Stevens4 hr
Jan 21, 4:48 AM PSTWinter Storm WarningOTXBenewah, Kootenai, Latah, Shoshone15 hr

Nearby

Freezing Rain Advisories in Washington, 2011Freezing Rain Advisories in Idaho, 2011Every freezing rain advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.